MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE 90 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR PREMIERE 90 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227204
Medical Device Problem Codes Use of Device Problem (1670); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: e1: the initial reporter facility name was not provided.H4: the device manufacture date is currently unavailable.The products were returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found it was returned in its original package.The tip and suction tube had foreign matter.The tip, handle, shaft, tubbing and plug did not show any signs of damage.A functional test was performed by activation of the device, the device was connected to a test generator, also a test footswitch was used, the default values were displayed correctly, no alert messages were displayed.The ablation function was activated using the foot pedal several times in its maximum power for one minute each test, and it worked as intended.The coagulation function was activated using the foot pedal several times in its maximum power for one minute each test, and it worked as intended.The device will be send to the manufacturer for further testing.The supplier performed an evaluation with the following results: the device was received in its original packaging, the tip was in used condition, residue was found around the active tip, there was rust on the tip front face.There was small residue stains on the handle.The device failed the return continuity test but passed the activation tests when tested for ten seconds, showing intermittent continuity.The device was opened, and the return clip was not fully attached to the return shaft.The clip was free to move which allowed for the intermittent continuity, to pass the activation but not continuity.The complaint can be substantiated.From investigation were able to confirm a fault.During the atl uk product evaluation the device was found to fail electrical return continuity testing.Further investigation was performed: with the electrode handle taken apart a poor connection of the return clip to the return shaft was observed due to an incorrect orientation of the return clip.The defect seen can be attributed to a manufacturing fault (human error) caused by an incorrect orientation of the return clip figment onto the return tube, the return clip should be clipped on the return tube securely as detailed in the product assembly aid 588090-ak.Based on a review of the investigation findings, product ra and the defect being an isolated case, no containment or correction action related to the individual complaint is recommended.Through the atl uk defect awareness programme, the information regarding this customer complaint will be shared with the manufacturing team.The overall complaint was confirmed as the observed condition of vapr tripolar 90 suction elect would have contributed to the complained issue.Based on the investigation findings, the potential cause for the observed condition is traced to manufacturing error.The product issue has been addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament repair surgery, it was observed that after connection of the vapr premiere 90 electrode device with the generator, it did not function at all and the screen did not show any alert code.During in-house engineering evaluation, it was determined that the device had intermittent operation.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.

Brand Name
VAPR PREMIERE 90 ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key23423013
Report Number1221934-2025-04122
Device Sequence Number9536400
Product Code GEI
UDI-Device Identifier10886705009626
UDI-Public(01)10886705009626(10)U2408006(17)270812
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227204
Device Lot NumberU2408006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown